Obtaining splits from cut sets of tight spans

Dress, A., Moulton, Vincent ORCID: https://orcid.org/0000-0001-9371-6435, Wu, Taoyang ORCID: https://orcid.org/0000-0002-2663-2001 and Spillner, A. (2013) Obtaining splits from cut sets of tight spans. Discrete Applied Mathematics, 161 (10-11). pp. 1409-1420. ISSN 0166-218X

Full text not available from this repository. (Request a copy)


To any metric D on a finite set X, one can associate a metric space T(D) known as its tight span. Properties of T(D) often reveal salient properties of D. For example, cut sets of T(D), i.e., subsets of T(D) whose removal disconnect T(D), can help to identify clusters suggested by D and indicate how T(D) (and hence D) may be decomposed into simpler components. Given a bipartition or split S of X, we introduce in this paper a real-valued index e( that comes about by considering cut sets of T(D). We also show that this index is intimately related to another, more easily computable index d( whose definition does not directly depend on T(D). In addition, we provide an illustration for how these two new indices could help to extend and complement current distance-based methods for phylogenetic network construction such as split decomposition and NeighborNet.

Item Type: Article
Faculty \ School: Faculty of Science > School of Computing Sciences
Related URLs:
Depositing User: Pure Connector
Date Deposited: 25 Sep 2013 01:02
Last Modified: 23 Apr 2023 00:06
URI: https://ueaeprints.uea.ac.uk/id/eprint/43464
DOI: 10.1016/j.dam.2013.02.001

Actions (login required)

View Item View Item